MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE¿ TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE¿ TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 200009902
Medical Device Problem Codes Off-Label Use (1494); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the base stem did not have the plasma spray coating.The surgeon felt comfortable enough to use the implant in the patient.
 
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since previous complaints have been logged confirming the allegation of missing plasma spray.Based on investigation, the root cause was attributed to manufacturing related issue.The failure was caused by a vendor not applying the plasma coating as intended and an inspector failing to identify this issue at incoming inspection.There has been a nonconformance investigation into the allegation of missing plasma coating.Given that the plasma coating is optional, the product can still execute its intended use without the plasma coating.If the non-conforming product was implanted, the associated risk would defer to the associated risks of the smooth design stems.Additionally, the plasma coating does not dictate the overall diameter of the stem.The coating is within the boundaries of an 18 mm diameter dictated by the machined portions of the stem prior to coating.Overall diameter of the device, and therefore, overall fit of the device in the tibia, should not be affected.Therefore, there are no unknown or new risks associated with this event.The surgeon was aware of the missing plasma coating, but felt comfortable implanting with a 4 piece stem construct.
 
Event or Problem Description

Brand Name
INBONE¿ TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15260350
Report Number0001043534-2022-00002
Device Sequence Number6710695
Product Code HSN
UDI-Device Identifier00840420123848
UDI-Public00840420123848
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number200009902
Device Catalogue Number200009902
Device Lot Number1716575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown